Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 23, NWS Norman, OK

April 18, 20118 counties in Texas; 7 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Apr 18, 2011, 3:19 PM CDT for 8 counties in Texas; 7 counties in Oklahoma. It took effect at Apr 19, 2011, 10:00 AM CDT. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2011, 3:19 PM CDT (20:19 UTC)
In effect from
Apr 19, 2011, 10:00 AM CDT
Expired
Apr 19, 2011, 11:09 AM CDT
In force
69 min
Issued by
NWS Norman, OK

Counties Comanche County, OK, Cotton County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 24 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 576 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-595 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
576 m²/s²
0-3 km storm-relative helicity
583 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS84 KOUN 182019
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT MON APR 18 2011

TXZ083>090-190430-
/O.UPG.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/
/O.NEW.KOUN.FW.W.0023.110419T1500Z-110420T0300Z/
/O.CON.KOUN.FW.W.0022.000000T0000Z-110419T0100Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
319 PM CDT MON APR 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WESTERN NORTH TEXAS...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY ALSO FOR
WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY...AND
REPLACES THE FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT.

* WINDS...SOUTH TO SOUTHEAST 15 TO 25 MPH THIS AFTERNOON...SOUTH
  TO SOUTHWEST 15 TO 25 MPH TOMORROW AFTERNOON.

* HUMIDITY...FALLING TO 8 TO 12 PERCENT TODAY...12 TO 20 PERCENT
  TOMORROW.

* TEMPERATURES...LOWS TONIGHT 52 TO 64. HIGHS MONDAY 95 TO 99.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT. MONITOR FOR FURTHER UPDATES AND
POSSIBLE FIRE WEATHER WATCHES OR RED FLAG WARNINGS ON MONDAY AND
TUESDAY.

&&

$$

OKZ033-036>039-044-045-190430-
/O.UPG.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/
/O.NEW.KOUN.FW.W.0023.110419T1500Z-110420T0300Z/
HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-
319 PM CDT MON APR 18 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY FOR
SOUTHWEST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT TUESDAY. THIS
WARNING REPLACES THE FIRE WEATHER WATCH...WHICH IS NO LONGER IN
EFFECT.

* WINDS...SOUTHWEST 15 TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT IN THE AFTERNOON.

* TEMPERATURE...HIGHS IN THE LOWER TO MIDDLE 90S.

* ADDITIONAL CONCERN...WINDS WILL SHIFT QUICKLY TO THE NORTH 
  AND WILL REMAIN STRONG LATE TUESDAY AND TUESDAY EVENING AS A 
  STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ014>031-034-035-040>042-046-050-190430-
/O.CON.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-GREER-KIOWA-GARVIN-MURRAY-PONTOTOC-CARTER-
LOVE-
319 PM CDT MON APR 18 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR MUCH OF CENTRAL AND WEST-CENTRAL
OKLAHOMA...

* WIND...SOUTHWEST 15 TO 30 MPH TUESDAY. GUSTS IN EXCESS OF 40
  MPH POSSIBLE.

* HUMIDITY...POSSIBLY DROPPING TO NEAR 20 PERCENT IN THE
  AFTERNOON.

* TEMPERATURE...HIGHS IN THE 80S AND 90S...BUT DROPPING QUICKLY
  BEHIND A STRONG COLD FRONT.

* ADDITIONAL CONCERN...WINDS WILL SHIFT QUICKLY TO THE NORTH 
  AND WILL REMAIN STRONG LATE TUESDAY AND TUESDAY EVENING AS A 
  STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

CMS
3 follow-up statements
342 
WWUS84 KOUN 190135
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT MON APR 18 2011

OKZ033-036>039-044-045-TXZ083>090-191000-
/O.CON.KOUN.FW.W.0023.110419T1500Z-110420T0300Z/
HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
835 PM CDT MON APR 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY FOR PARTS OF SOUTHWEST OKLAHOMA AND ALL OF WESTERN NORTH
TEXAS... 

* WINDS...SOUTH TO SOUTHWEST 15 TO 30 MPH. OCCASIONAL GUSTS TO 40
  MPH POSSIBLE.

* HUMIDITY...12 TO 20 PERCENT.

* TEMPERATURES...HIGHS IN THE LOWER TO UPPER 90S.

* ADDITIONAL CONCERN...WINDS WILL SHIFT QUICKLY TO THE NORTH 
  AND WILL REMAIN STRONG LATE TUESDAY AND TUESDAY EVENING AS A 
  STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT. MONITOR FOR FURTHER UPDATES ON TUESDAY.

&&

$$

OKZ014>031-034-035-040>042-046-050-191000-
/O.CON.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-GREER-KIOWA-GARVIN-MURRAY-PONTOTOC-CARTER-
LOVE-
835 PM CDT MON APR 18 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR PARTS OF CENTRAL AND SOUTHERN
OKLAHOMA... 

* WIND...SOUTHWEST 15 TO 30 MPH TUESDAY. OCCASIONAL GUSTS UP TO 40
  MPH POSSIBLE.

* HUMIDITY...POSSIBLY DROPPING TO NEAR 20 PERCENT IN THE 
  AFTERNOON.

* TEMPERATURE...HIGHS IN THE 80S AND 90S...BUT DROPPING QUICKLY 
  BEHIND A STRONG COLD FRONT.

* ADDITIONAL CONCERN...WINDS WILL SHIFT QUICKLY TO THE NORTH 
  AND WILL REMAIN STRONG LATE TUESDAY AND TUESDAY EVENING AS A 
  STRONG COLD FRONT MOVES SOUTH ACROSS THE AREA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
417 
WWUS84 KOUN 190931
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
431 AM CDT TUE APR 19 2011

OKZ014>031-034-035-040>042-046-050-191045-
/O.CAN.KOUN.FW.A.0024.110419T1500Z-110420T0300Z/
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-GREER-KIOWA-GARVIN-MURRAY-PONTOTOC-CARTER-
LOVE-
431 AM CDT TUE APR 19 2011

...FIRE WEATHER WATCH IS CANCELLED FOR PARTS OF CENTRAL 
AND SOUTHERN OKLAHOMA...

A COLD FRONT WILL MOVE ACROSS THE AREA EARLY TODAY BRINGING
COOLER TEMPERATURES AND HIGHER HUMIDITY. THEREFORE...RED FLAG
CONDITIONS ARE NOT EXPECTED TO DEVELOP. 

$$

OKZ033-036>039-044-045-TXZ083>090-192100-
/O.EXT.KOUN.FW.W.0023.110419T1500Z-110420T0000Z/
HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
431 AM CDT TUE APR 19 2011

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS...


* WINDS...SOUTH TO SOUTHWEST 15 TO 30 MPH WILL SHIFT TO THE
  NORTHWEST LATE THIS MORNING INTO THE AFTERNOON. OCCASIONAL GUSTS
  TO 35 MPH POSSIBLE.

* HUMIDITY...12 TO 20 PERCENT.

* TEMPERATURES...HIGHS IN THE LOWER 80S TO UPPER 90S.

* ADDITIONAL CONCERN...WINDS WILL SHIFT TO THE NORTH BY LATE
  MORNING ACROSS SOUTHWEST OKLAHOMA AND DURING THE EARLY TO MID
  AFTERNOON ACROSS WESTERN NORTH TEXAS. A FASTER WIND SHIFT IS
  ALSO POSSIBLE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT. MONITOR FOR FURTHER UPDATES ON
TUESDAY.

&&

$$
286 
WWUS84 KOUN 191609
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1109 AM CDT TUE APR 19 2011


OKZ033-036>039-044-045-TXZ083>090-191715-
/O.CAN.KOUN.FW.W.0023.000000T0000Z-110420T0000Z/
HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1109 AM CDT TUE APR 19 2011

...RED FLAG WARNING IS CANCELLED FOR SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS...

A COLD FRONT HAS MOVED THROUGH WESTERN NORTH TEXAS AND SOUTHWEST
OKLAHOMA BRINGING IN A COOLER AND MORE HUMID AIRMASS. AS A RESULT
THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 18, 3:07 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 18, 3:07 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CDT MON APR 18 2011

.DISCUSSION...
A WEAK LOW PRESSURE CENTER OVER NORTHWEST OKLAHOMA WILL CONTINUE
TO DISSIPATE THIS EVENING AS A STRONGER SYSTEM DEVELOPS OVER
SOUTHEAST COLORADO. THIS LOW WILL THEN TRACK EAST/SOUTHEAST ACROSS
NORTHERN OKLAHOMA TOMORROW. BEHIND IT...A COLD FRONT WILL DROP
QUICKLY SOUTH ACROSS OKLAHOMA AND NORTH TEXAS DURING THE DAY
TOMORROW. THIS WILL BRING AN ABRUPT CHANGE FROM THE WARM-TO-HOT
WEATHER OF TODAY AND...OVER MOST OF THE REGION...TOMORROW.

A FEW THUNDERSTORMS WILL BE POSSIBLE EAST OF THE DRYLINE...OVER
SOUTHEAST...AND PARTS OF CENTRAL/SOUTH-CENTRAL...OKLAHOMA. IF
THESE STORMS DO FORM...THEY WILL HAVE PLENTY OF INSTABILITY TO
WORK WITH. HOWEVER...THEY WILL NEED TO FORM PRIOR TO THE ARRIVAL
OF THE COLD FRONT...AND WILL HAVE A SUBSTANTIAL CAP TO GET
THROUGH.

IN ADDITION...THE HOT TEMPERATURES...LOW DEW POINTS...AND
MODERATE WINDS WILL SUPPORT RED FLAG CONDITIONS OVER OUR SOUTHWEST
QUADRANT COUNTIES. WE WILL INCLUDE AN UPGRADE TO THE FIRE WEATHER
WATCH FOR THOSE COUNTIES...AND LEAVE THE WATCH UNCHANGED
ELSEWHERE.

THE COLD FRONT IS FORECAST TO STALL OVER TEXAS ON WEDNESDAY...AND
BEGIN TO LIFT BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT AND
THURSDAY. SUBSTANTIAL ISENTROPIC LIFT AND MOISTURE WILL BE
AVAILABLE FOR PRECIPITATION...BUT IT LOOKS AS IF THE LIFT WILL BE
PRIMARILY AT LOWER LEVELS...WITH A FAIRLY STRONG CAP ABOVE. IF
THIS IS HOW THINGS WORK OUT...EXPECT DRIZZLE OR LIGHT RAIN WITH
RELATIVELY LIGHT RAINFALL TOTALS.

OVERALL...MOST CHANGES TO THE FORECAST ARE QUITE MINOR...MAINLY
REFINEMENTS TO TIMING AND SLIGHT ADJUSTMENTS TO POPS. WE ARE STILL
HESITANT TO GO TOO FAR WITH RAINFALL CHANCES...GIVEN THE RECENT
HISTORY OF OVER- ENTHUSIASM FROM THE COMPUTER MODELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  80  47  68 /  10  10  20   0
HOBART OK         57  89  47  72 /   0  10  20   0
WICHITA FALLS TX  60  97  52  75 /   0  10  10   0
GAGE OK           54  72  41  71 /   0  20  10   0
PONCA CITY OK     62  69  42  69 /  10  20  20   0
DURANT OK         67  94  53  74 /  10  20  30   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR OKZ014>031-034-035-040>042-046-050.

     RED FLAG WARNING FROM 10 AM TO 10 PM CDT TUESDAY FOR OKZ033-
     036>039-044-045.

TX...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>090.

     RED FLAG WARNING FROM 10 AM TO 10 PM CDT TUESDAY FOR TXZ083>090.

&&

02/23
Hazardous weather outlook, Apr 18, 11:56 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT MON APR 18 2011

OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
A WEAK COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS CENTRAL AND
WESTERN OKLAHOMA EARLY THIS AFTERNOON BEFORE WEAKENING AND LIFTING
NORTHWARD THIS EVENING. MEANWHILE... A DRYLINE WILL ADVANCE EASTWARD
THROUGH WESTERN OKLAHOMA TO NEAR OR JUST WEST OF INTERSTATE 35 IN
CENTRAL AND SOUTHERN OKLAHOMA THIS AFTERNOON. STRONG INSTABILITY
WILL DEVELOP NEAR AND EAST OF THE DRYLINE...BUT SOMEWHAT SHALLOW
MOISTURE DEPTH AND A VERY WARM LAYER ALOFT WILL KEEP THE CHANCE OF
THUNDERSTORM DEVELOPMENT MINIMAL THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...LESS THAN 10 PERCENT.

OTHER HAZARDOUS WEATHER...
A DRYLINE WILL MOVE THROUGH SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS BY THIS AFTERNOON. TO THE WEST OF THIS DRYLINE UNSEASONABLY
HOT TEMPERATURES ARE EXPECTED ALONG WITH EXTREMELY LOW HUMIDITIES
AND BREEZY SOUTHWEST WINDS. THIS WILL LEAD TO VERY HIGH TO EXTREME
WILDFIRE CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ON TUESDAY... A DRYLINE WILL ADVANCE EAST ACROSS MUCH OF THE AREA
AND IS EXPECTED TO BE EAST OF THE INTERSTATE 35 CORRIDOR BY EARLY
AFTERNOON. MEANWHILE... A STRONG UPPER LEVEL JET DISTURBANCE WILL
ENTER THE PLAINS STATES. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS EAST OF THE DRYLINE... ACROSS PORTIONS OF SOUTHEAST
OKLAHOMA. OTHER STORMS... ROOTED ABOVE A COLD FRONT... MAY AFFECT
NORTHERN OKLAHOMA.

THE COLD FRONT WILL PUSH THROUGH...RESULTING IN A DRY WEDNESDAY. THE
FRONT WILL RETURN NORTHWARD THURSDAY...JUST AS ANOTHER WEATHER
SYSTEM ARRIVES FROM THE WEST. THIS WILL YIELD A SOMEWHAT HIGHER
CHANCE OF RAIN AND THUNDERSTORMS FROM LATE THURSDAY THROUGH FRIDAY.
RAIN AND THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEKEND AS A
SURFACE COLD FRONT REMAINS IN THE AREA.

OTHER HAZARDOUS WEATHER...
ONGOING DROUGHT AND FIRE WEATHER REMAIN THE PRIMARY WEATHER FOCUS
FOR OKLAHOMA AND NORTH TEXAS. UNUSUALLY HOT WEATHER AND EXTREME
WILDFIRE CONDITIONS ARE EXPECTED TO CONTINUE TUESDAY TO THE WEST OF
THE DRYLINE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 4:45 AM CDTFire Weather WatchOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more24 hr
Apr 18, 4:45 AM CDTRed Flag WarningOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more15 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.